Alert archive / Ohio / Gale Warnings in 2014

Gale Warning 5, NWS Cleveland, OH

January 24, 2014

NWS Cleveland, OH issued this gale warning at Jan 24, 2014, 3:52 AM EST. It took effect at Jan 24, 2014, 3:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 3:52 AM EST (08:52 UTC)
In effect from
Jan 24, 2014, 3:00 PM EST
Expired
Jan 25, 2014, 10:00 AM EST
In force
19 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WHUS71 KCLE 240852
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EST FRI JAN 24 2014

LEZ061-142>149-162>169-241700-
/O.UPG.KCLE.GL.A.0003.140124T1800Z-140125T1700Z/
/O.NEW.KCLE.GL.W.0005.140124T2000Z-140125T1200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 AM EST FRI JAN 24 2014

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS ARE EXPECTED TO INCREASE
  TO 35 KNOT GALES THIS AFTERNOON. WINDS ARE EXPECTED TO REMAIN GALE
  FORCE THROUGH SATURDAY MORNING.

* WAVES: THE LAKE IS MOSTLY ICE COVERED.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL
  LIKELY OPEN UP PORTIONS OF THE LAKE. SHIFTING ICE FLOES CAN
  CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LOMBARDY
5 follow-up statements
984 
WHUS71 KCLE 241536
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1036 AM EST FRI JAN 24 2014

LEZ061-142>149-162>169-242345-
/O.CON.KCLE.GL.W.0005.140124T2000Z-140125T1200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1036 AM EST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM
EST SATURDAY. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS ARE EXPECTED TO INCREASE 
  TO 35 KNOT GALES THIS AFTERNOON. WINDS ARE EXPECTED TO REMAIN 
  GALE FORCE THROUGH SATURDAY MORNING. 

* WAVES: THE LAKE IS MOSTLY ICE COVERED.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP PORTIONS OF THE LAKE. SHIFTING ICE FLOES CAN 
  CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
617 
WHUS71 KCLE 242037
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EST FRI JAN 24 2014

LEZ061-142>149-162>169-250445-
/O.CON.KCLE.GL.W.0005.000000T0000Z-140125T1200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
337 PM EST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS ARE EXPECTED TO INCREASE 
  TO 35 KNOT GALES THIS AFTERNOON. WINDS ARE EXPECTED TO REMAIN 
  GALE FORCE THROUGH SATURDAY MORNING. 

* WAVES: THE LAKE IS MOSTLY ICE COVERED.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP PORTIONS OF THE LAKE. SHIFTING ICE FLOES CAN 
  CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
138 
WHUS71 KCLE 250246
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
946 PM EST FRI JAN 24 2014

LEZ061-142>149-162>169-251100-
/O.CON.KCLE.GL.W.0005.000000T0000Z-140125T1200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
946 PM EST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

* WINDS: SOUTHWEST GALE FORCE WINDS BETWEEN 35 AND 40 KNOTS WILL
  DIMINISH TO 30 KNOTS BY DAYBREAK SATURDAY.

* WAVES: THE LAKE IS MOSTLY ICE COVERED.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP PORTIONS OF THE LAKE. SHIFTING ICE FLOES CAN 
  CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
415 
WHUS71 KCLE 250839
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 AM EST SAT JAN 25 2014

LEZ061-142>149-162>169-251500-
/O.EXT.KCLE.GL.W.0005.000000T0000Z-140125T1500Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
339 AM EST SAT JAN 25 2014

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS: SOUTHWEST GALE FORCE WINDS 35 KNOTS WILL DIMINISH TO 20
  TO 30 KNOTS THIS AFTERNOON.

* WAVES: THE LAKE IS MOSTLY ICE COVERED.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP PORTIONS OF THE LAKE. SHIFTING ICE FLOES CAN 
  CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
205 
WHUS71 KCLE 251513
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 AM EST SAT JAN 25 2014

LEZ061-142>149-162>169-251615-
/O.EXP.KCLE.GL.W.0005.000000T0000Z-140125T1500Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1013 AM EST SAT JAN 25 2014

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. SOUTHWEST WINDS TO 30
KNOTS WILL BECOMING WESTERLY AT 20 TO 25 KNOTS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Jan 24, 3:25 AM EST, 27 minutes earlier.

Area forecast discussion, Jan 24, 3:25 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
325 AM EST FRI JAN 24 2014

.SYNOPSIS...
A SERIES OF CLIPPER LOWS WILL MOVE ACROSS THE GREAT LAKES THROUGH
EARLY MONDAY THEN HIGH PRESSURE WILL PUSH UP THE OHIO VALLEY TUESDAY
AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM FRIDAY EVENING/...
DRIER AIR MOVING IN AT LOWER LEVELS FROM THE WEST SHOULD END ANY
REMAINING LAKE EFFECT THIS MORNING. WARM ADVECTION WILL BE OCCURRING
TODAY WHICH SHOULD BE ABLE TO DRIVE TEMPS ALL THE WAY UP INTO THE
MID TEENS. THESE SWELTERING TEMPS SHOULD BE JUST WARM ENOUGH TO
ALLOW THE WIND CHILL ADVISORY TO END AROUND NOON.

THE WINDS WILL BE ON THE INCREASE TODAY AND MAY BE GUSTING 35 TO 40
MPH LATER TODAY AND TONIGHT. BLOWING AND DRIFTING SNOW WILL THUS
BECOME A PROBLEM FOR MOTORISTS. BASED ON SNOWFALL AMOUNTS MENTIONED
BELOW WOULD PREFER TO GO WITH A WINTER WX ADVISORY FROM THIS
AFTERNOON THRU 10 PM SAT EVENING FOR THE SNOW AND BLSN.

&&

.SHORT TERM /6 PM FRIDAY EVENING THROUGH SUNDAY NIGHT/...
THE NEXT IN AN ENDLESS SERIES OF CLIPPER WILL MOVE THRU THE EASTERN
LAKES LATE TONIGHT AND SAT. SNOW ACCUMULATION LOOKS TO RUN ABOUT 2
TO 4 INCHES WEST AND 4 TO 6 INCHES EAST WITH MAYBE ANOTHER INCH OR
TWO OF LAKE EFFECT IN THE SNOWBELT LATE SAT AND SAT NIGHT. THE LAKE
EFFECT COULD BE MORE IF THE STRONG WINDS TODAY THRU SAT BREAK UP AND
SHIFT ICE ON LERI TO OPEN UP MORE EXPOSED WATER THAN EXPECTED.

CONDITIONS ONLY BRIEFLY CALM DOWN EARLY SUN FOR A FEW HOURS BEFORE
SNOW FROM THE NEXT CLIPPER IS EXPECTED TO SPREAD BACK INTO THE AREA.
ACCUMULATION WITH THIS CLIPPER LOOK TO BE LIGHTER WITH MAYBE 1 TO 3
INCHES OCCURRING.

SUCCESSIVE PUSHES OF REINFORCING ARCTIC AIR WILL MOVE IN IN THE WAKE
OF EACH CLIPPER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
YET ANOTHER DIGGING UPPER LEVEL 500 MB TROUGH WILL MOVE INTO THE
EASTERN UNITED STATES WITH ANOTHER SURGE OF ARCTIC AIR. THIS PATTERN
HAS BEEN BRUTAL AND IT DOES NOT LOOK LIKE THERE WILL BE ANY RELIEF
IN SIGHT FOR SOME TIME. EUROPEAN MODEL INDICATES THIS SHOT OF ARCTIC
EXPECTED MONDAY INTO TUESDAY WILL DIVE SOUTH ACROSS THE FORECAST
AREA...LIFT NORTHEAST TO NOVA SCOTIA AND THEN MOVE BACK WEST ACROSS
CENTRAL ONTARIO CANADA AND THEN MOVE BACK SOUTH OVER US AGAIN BY
WEEKS END. TALK ABOUT A ONE TWO PUNCH. BUT THAT REMAINS TO BE SEEN
AND IF THAT DOES HAPPEN...IT APPEARS THE AIR MASS WILL HAVE A CHANCE
TO MODERATE OVER THE EAST COAST A BIT. A LOOK AT THE HEMISPHERIC
LOOP OF THE AIR MASSES DRIFTING AROUND THE NORTH POLE INDICATES
THERE IS A LOT OF WOBBLE IN THE POLAR JET STREAM.  IN OTHER
WORDS...THESE COLD AIR OUT BREAKS ARE AFFECTING ALL OF THE COUNTRIES
IN THE NORTHERN HEMISPHERE.

LOW PRESSURE IS PROGGED TO MOVE EAST ACROSS THE FORECAST AREA MONDAY
WITH A TRAILING COLD FRONT. OR SHOULD I SAY BITTERLY COLD ARCTIC
FRONT. THIS MAY BE SOME OF THE COLDEST AIR WE HAVE SEEN ALL WINTER
SO FAR AS FLOW COMES RIGHT OUT OF THE NORTH POLE. WE HAVE ALREADY
SEEN SNOWY OWLS SOUTH OF LAKE ERIE. THE POLAR BEARS MAY BECOME SNOW
BIRDS AND HEAD SOUTH TOO BECAUSE IT IS TOO COLD UP NORTH. AS ARCTIC
AIR MOVES INTO THE REGION...ENOUGH MOISTURE WILL BE PRESENT FOR SOME
SNOW ACROSS THE ENTIRE FORECAST AREA.  THIS WILL TRANSITION INTO
SOME LAKE EFFECT SNOW ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA. AS WE SAW LAST NIGHT...THERE IS STILL QUITE A BIT OF
MOISTURE FLUX TAKING PLACE THROUGH THE CRACKS IN THE ICE ON LAKE
ERIE TO PRODUCE LAKE EFFECT SNOW. ALBEIT SOME MOISTURE ENHANCEMENT
FROM THE UPSTREAM LAKES ALSO HELPS IN THIS PROCESS AS WELL.

THE FLOW WILL SHIFT FROM A WESTERLY FETCH MONDAY TO MORE OF WEST
SOUTHWEST FETCH BY TUESDAY. THIS SHOULD HELP TO CONCENTRATE THE LAKE
EFFECT SNOW BANDS OVER THE NORTHEAST THROUGH THIS PERIOD. THE SNOW
SHOULD FINALLY BEGIN TO LET UP TUESDAY AFTERNOON INTO TUESDAY NIGHT
AS LARGE HIGH PRESSURE BUILDS OVER TEXAS AND MOVES NORTHEAST TOWARD
THE AREA. THIS IS IN RESPONSE TO UPPER LEVEL RIDGE OVER THE WESTERN
UNITED STATES FLATTENING OUT AND EJECTING EAST COAST TROUGH OUT
TOWARD THE OCEAN.

AS HIGH PRESSURE BUILDS NORTHEAST...WE SHOULD START TO SEE SOME
MINOR RELIEF FROM THE BITTER COLD TO A SLIGHTLY WARMER TREND BUT NOT
ABOVE FREEZING FOR ANY TIME SOON.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE LAKE ENHANCED SNOWFALL IS STILL DECREASING AND WILL BE
COMPLETELY GONE BY AROUND DAYBREAK AS THE FLOW WILL BE SOUTHWEST
BY THAT TIME. IN THE MEANTIME SOME SNOW SHOWERS AND NON VFR
CEILINGS AND VISIBILITIES WILL PERSIST OVER NE OH AND NW PA WITH
SLOW IMPROVEMENT.

THE NEXT WEATHER MAKER FOR THE AREA WILL BEGIN FRIDAY. A COLD
FRONT MOVING TOWARD THE REGION FROM THE NORTH AND HIGH PRESSURE TO
THE SOUTH WILL CAUSE AN INCREASING PRESSURE GRADIENT. THE WINDS WILL
BECOME GUSTY BY NOON AND THEN CONTINUE TO INCREASE THROUGH THE DAY
WITH GUSTS TO 30 KNOTS BY MID TO LATE AFTERNOON. CEILINGS WILL BE
VFR BUT VISIBILITIES IN BLOWING SNOW WILL BE VARIABLE AND DRIFTING
OF SNOW ON THE RUNWAYS WILL BE A PROBLEM. SNOW WILL BEGIN FRIDAY
EVENING FROM THE NORTH. WITH THE WIND...ONCE THE SNOW STARTS THE
VISIBILITY SHOULD DROP QUICKLY BELOW 1 MILE AND IFR CEILINGS WILL
ALSO DEVELOP.

OUTLOOK...NON VFR LATE FRIDAY NIGHT THROUGH MONDAY NIGHT IN
PERIODS OF MODERATE SNOW ALONG WITH BLOWING SNOW.

&&

.MARINE...
GALE WARNING WILL BE POSTED FROM ABOUT 3 PM THIS AFTERNOON THROUGH
ABOUT 7 AM SATURDAY MORNING. WINDS APPEAR THEY WILL BE MARGINAL AT
35 KNOTS ON LAKE ERIE FOR GALES SO TO REMAIN COLLABORATED WITH
BUFFALO AND OUR FRIENDS IN TORONTO...WILL HOIST THE WARNING.

WINDS DIMINISH ON SATURDAY BELOW GALES AND REMAIN THAT WAY THROUGH
SUNDAY. EXPECTING THE LOW PRESSURE SYSTEM TO MOVE EAST ACROSS THE
SOUTHERN GREAT LAKES AND THIS WILL LIKELY CAUSE WINDS TO INCREASE
ONCE AGAIN AND REACH POTENTIAL GALE FORCE SUNDAY NIGHT INTO MONDAY
MORNING AS FAIRLY STRONG LOW LEVEL JET MOVES OVER THE LAKE. WINDS
DIE DOWN FAIRLY QUICKLY WITH LOW PASSAGE MONDAY AND BECOME WESTERLY
AND BELOW GALES BY AFTERNOON. DIMINISHING WEST TO SOUTHWEST FLOW
EXPECTED INTO TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EST
     SATURDAY FOR OHZ003-006>014-017>023-027>033-036>038-047-
     089.
     WIND CHILL ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR OHZ003-
     006>014-017>023-027>033-036>038-047-089.
PA...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EST
     SATURDAY FOR PAZ001>003.
     WIND CHILL ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     PAZ001>003.
MARINE...GALE WARNING FROM 3 PM THIS AFTERNOON TO 7 AM EST SATURDAY FOR
     LEZ061-142>149-162>169.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...LOMBARDY
AVIATION...KIELTYKA
MARINE...LOMBARDY
Hazardous weather outlook, Jan 23, 3:20 PM EST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
320 PM EST THU JAN 23 2014

OHZ007-009>014-019>023-032-033-089-PAZ001>003-242030-
OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
320 PM EST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006-008-017-018-027>031-036>038-047-242030-
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-MARION-MORROW-HOLMES-KNOX-
320 PM EST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-242030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
320 PM EST THU JAN 23 2014

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:25 AM ESTWinter Weather AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more43 hr

Nearby

Gale Warnings in Ohio, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.